Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Prednisone for Ear inflammation?
    avatar
    picturemaker posted:
    Saw an ENT the other day as I have had ringing in my left ear for nearly a month, which also seems to affect my eyes and head hurt. He discovered that I have hearing loss in my left ear, which really did not surprise me, but has prescribed prednisone for the next 15 days, starting @ 50mg for five days, then 40 for 4, 30 for 3 days, 20 for 2 days, 10 for one day at stop. How does this help what is it suppose to do? Does the reduced dosages seem ok? he thinks it will reduce the inflammation that might be in the ear and stop the ringing in my ear. From listening to him, I don't think he is completely sure that is the problem. Should I see another ENT for a another diagnosis? I have read nothing good about prednisone after I looked it up on the Internet. Somewhat concerned about taking it. I am in good health, 52 years old, best shape of my life, male, any thoughts?
    Reply
     
    avatar
    Rod_Moser_PA_PhD responded:
    Prednisone is often use (tired) in new cases of sudden hearing loss and ringing, but you will not know if it helps unless you try your ENTs suggestion. That is an appropriate, tapering dose. It is certainly safe to try this approach. Does it work or help? Sometimes.

    You are correct. The ENT may not know what is causing those symptoms. As a matter of fact, even after exhaustive diagnostic tests (which you may need), a cause may never be found. Sadly, changes can take place in the sensitive inner ear or even the brain that can cause these troubling, difficult-to-diagnose symptoms.

    At this point, I think you should stick with your ENT until the course of steroids has been completed. Expect to have more diagnostic tests if this doesn't help.


    Helpful Tips

    Help me some one please i need help with my son
    My son is 10 months old and when he was a month he had hopping cough and i took him to the doctors 3 times and they didnt pick up on it so ... More
    Was this Helpful?
    0 of 0 found this helpful

    Expert Blog

    Focus on Flu

    Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.